Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 1, NWS Albuquerque, NM

January 19, 2011

NWS Albuquerque, NM issued this red flag warning at Jan 19, 2011, 3:58 AM MST. It took effect at Jan 19, 2011, 11:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 19, 2011, 3:58 AM MST (10:58 UTC)
In effect from
Jan 19, 2011, 11:00 AM MST
Expired
Jan 19, 2011, 6:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WWUS85 KABQ 191058
RFWABQ

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
358 AM MST WED JAN 19 2011

...RED FLAG WARNING FOR THE EAST CENTRAL PLAINS LATE THIS
MORNING THROUGH THIS AFTERNOON DUE TO STRONG WINDS AND LOW HUMIDITIES...

.SURFACE LOW PRESSURE INTENSIFYING OVER SOUTHEAST COLORADO AND
EASTERN NEW MEXICO TODAY...COMBINED WITH TEMPERATURES WARMING TO
WELL ABOVE AVERAGE AND STRENGTHENING UPPER WINDS...WILL RESULT IN
CRITICAL FIRE WEATHER CONDITIONS OVER THE EAST CENTRAL PLAINS.

NMZ108-200100-
/O.NEW.KABQ.FW.W.0001.110119T1800Z-110120T0100Z/
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
358 AM MST WED JAN 19 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST
THIS EVENING. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...WEST WINDS WILL INCREASE LATE THIS MORNING...WITH
  CRITICAL CONDITIONS MOST LIKELY BETWEEN NOON AND 5 PM THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jan 19, 3:25 AM MST, 33 minutes earlier.

Area forecast discussion, Jan 19, 3:25 AM MST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
325 AM MST WED JAN 19 2011

.DISCUSSION...
THE LATEST 00Z/06Z MODEL SUITE CONTINUES TO BACK OFF ON QPF ASSCD
WITH THE NEXT APPROACHING UPR LEVEL SHORT WAVE. IN ADDITION...THE
AIRMASS HAS MODIFIED MORE THAN PROGGED THEREFORE WINDS WILL NOT BE
AS STRONG AND TEMPS WILL NOT BE AS COLD FOR THURSDAY. DESPITE THESE
WEAKER SIGNALS...CONDITIONS WILL BE COLDER HOWEVER THE SHOCK NOT AS
GREAT. THE MAIN IMPACT AREA WILL BE ALONG THE RATON RIDGE AND OVER
NORTHERN UNION COUNTY WHERE SNOW AND BLOWING SNOW WILL DEVELOP ALONG
AND BEHIND THE SFC COLD FRONT BTWN 00Z-12Z THURSDAY. ATTM THE FCST
SHOWS 1 TO 3 INCHES OF SNOW IN THIS AREA SO WILL HOLD OFF ON ANY
WINTER WX ADVISORIES. WILL ALSO DISCONTINUE SPS FOR REMAINDER OF CWA.

TEMPS TODAY WILL BE 10 TO 15F ABOVE AVERAGE AHEAD OF THIS SYSTEM...
10 TO 15F BELOW AVERAGE THURSDAY...AND NEAR NORMAL FRIDAY. NW FLOW
BEHIND THE DEPARTING WAVE THRU FRIDAY WILL BACK TO WESTERLY AHEAD
OF THE NEXT UPR WAVE DEPICTED SATURDAY NIGHT. EXTENDED MODELS ARE
STRUGGLING WITH THIS SYSTEM AS WELL SO HAVE PLACED COMPROMISE IN
EXTENDED POP GRIDS BTWN MOS GUIDANCE AND THE GFS. THE GFS SHOWS AN
INITIAL WAVE SLIDING SOUTH INTO THE FOUR CORNERS INTO SUNDAY THEN
A MORE SIGNIFICANT WAVE DIGGING SOUTH INTO THE AREA MONDAY WITH
SOME BIG SNOWS...BITTER COLD...AND WIND. THE EURO AND GEM ARE MUCH
FARTHER EAST AND SHOW ONLY LIGHT SNOWS AND COOLER TEMPS.

GUYER

&&

.AVIATION...
VFR THROUGH 19Z...THEN CONDITIONS BEGIN TO DETERIORATE OVER FOUR
CORNERS REGION/SAN JUAN/NRN SANGRE DE CRISTO MOUNTAINS DUE TO
INCOMING TROF AND ASSOCIATED COLD FRONT...WHICH WILL SPREAD SCT
MVFR AND ISOLD IFR CIGS/VSBYS IN SHSN OVER THAT REGION ALONG WITH
OCNL MOUNTAIN OBSCURATIONS. COLD FRONT WILL ALSO PLOW INTO
NORTHEAST CORNER OF NM BETWEEN 22Z-00Z...LEADING TO DETERIORATING
CIGS/VSBYS THEREAFTER IN -SHSN/BLSN AND N-NE SURFACE WIND GUSTS TO
40KT. WEST TO NORTHWEST WIND GUSTS TO AROUND 40KT ALSO POSSIBLE
BETWEEN 15Z-22Z ALONG EAST SLOPES CENTRAL MOUNTAIN CHAIN AND
ADJACENT HIGHLANDS AS SURFACE LOW PRESSURE INTENSIFIES VCNTY KTCC.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z.

&&

.FIRE WEATHER...
VENTILATION WILL BE MOSTLY GOOD TO EXCELLENT TODAY AS UPPER
TROUGH APPROACHES THE FOUR CORNERS REGION AND SURFACE LOW PRESSURE
INTENSIFIES INTO NORTHEAST/EAST CENTRAL PLAINS THIS AFTERNOON.
SEVERAL HOURS OF CRITICAL CONDITIONS POSSIBLE OVER PORTIONS OF THE
EAST CENTRAL PLAINS...THEREFORE HAVE ISSUED RED FLAG WARNING FOR
ZONE 108 FROM LATE MORNING THROUGH THIS AFTERNOON.

COLD FRONT PLOWS INTO NORTHEAST CORNER OF STATE LATER THIS AFTERNOON...
AS SHOWERS INCREASE IN NUMBER OVER THE NORTH. MAIN FOCUS FOR WETTING
PCPN WILL BE NORTHEAST QUARTER TO THIRD OF STATE TONIGHT...BUT
SIGNIFICANT ACCUMULATING SNOWFALL NOT ANTICIPATED. HOWEVER...
GUSTY NORTH WINDS OVER THE PLAINS MAY RESULT IN AREAS OF BLOWING
SNOW.

THURSDAY WILL BE MUCH COOLER IN THE EAST...BY ABOUT 20 DEGREES OVER
TODAYS HIGHS. THE WEST WILL SEE A COOLDOWN OF ABOUT 5 TO 10 DEGREES.
SHOWERS WILL TAPER OFF RAPIDLY THURSDAY AS THE TROUGH EXITS.

VENTILATION SHOULD BE GENERALLY GOOD OR BETTER SATURDAY AS ANOTHER
SYSTEM APPROACHES IN NORTHWEST FLOW AND TEMPERATURES WARM TO ABOVE
AVERAGE. UNSETTLED WEATHER COULD RETURN MONDAY/TUESDAY OF NEXT WEEK
AS WHAT COULD BE A STRONGER AND MORE SIGNIFICANT STORM DEVELOPS OVER
THE CENTRAL AND SOUTHERN ROCKIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  43  19  38  16 /  10  10   0   0
DULCE...........................  42  14  38  12 /  20  30   0   0
CUBA............................  46  19  40  19 /   5  30   0   0
GALLUP..........................  48  14  42  13 /   5  10   0   0
EL MORRO........................  50  18  42  15 /   0  20   0   0
GRANTS..........................  53  20  45  17 /   0  10   0   0
QUEMADO.........................  55  21  42  20 /   0  10   0   0
GLENWOOD........................  69  28  55  26 /   0   5   0   0
CHAMA...........................  39  12  33  10 /  30  40   0   0
LOS ALAMOS......................  47  19  35  22 /   0  20   0   0
PECOS...........................  52  20  35  21 /   0  20  10   0
CERRO/QUESTA....................  45  15  37  16 /   0  30   5   0
RED RIVER.......................  36   1  28  13 /  10  50  20   0
ANGEL FIRE......................  40  -2  28  15 /   0  40  10   0
TAOS............................  43  14  39  16 /   0  20   0   0
MORA............................  50  19  31  20 /   0  30  10   0
ESPANOLA........................  54  20  42  19 /   0  10   0   0
SANTA FE........................  48  19  38  22 /   0  10   0   0
SANTA FE AIRPORT................  52  22  42  23 /   0  10   0   0
ALBUQUERQUE FOOTHILLS...........  53  24  41  23 /   0  10   0   0
ALBUQUERQUE HEIGHTS.............  57  29  44  26 /   0  10   0   0
ALBUQUERQUE VALLEY..............  58  26  45  22 /   0  10   0   0
ALBUQUERQUE WEST MESA...........  57  24  43  24 /   0  10   0   0
LOS LUNAS.......................  60  22  46  19 /   0  10   0   0
RIO RANCHO......................  55  26  42  23 /   0  10   0   0
SOCORRO.........................  62  28  47  23 /   0  10   0   0
SANDIA PARK/CEDAR CREST.........  49  20  36  20 /   0  10  10   0
TIJERAS.........................  53  22  40  22 /   0  10   0   0
MORIARTY/ESTANCIA...............  56  22  41  19 /   0  10  10   0
CLINES CORNERS..................  54  20  38  22 /   0  10  10   0
GRAN QUIVIRA....................  58  24  41  23 /   0  10  10   0
CARRIZOZO.......................  60  28  43  27 /   0   5   5   0
RUIDOSO.........................  58  24  38  26 /   0  10  20   5
CAPULIN.........................  56   5  34  18 /   5  70  20   0
RATON...........................  55  16  37  20 /   0  50  10   0
SPRINGER........................  56  15  38  19 /   0  30  10   0
LAS VEGAS.......................  55  17  37  22 /   0  20  10   0
CLAYTON.........................  54  14  38  24 /   0  60  10   0
ROY.............................  57  17  37  21 /   0  40  10   0
CONCHAS.........................  67  26  41  26 /   0  30  10   0
SANTA ROSA......................  69  25  44  26 /   0  20  10   0
TUCUMCARI.......................  67  23  42  24 /   0  30  10   0
CLOVIS..........................  66  21  39  22 /   0  20  10   0
PORTALES........................  67  23  40  23 /   0  20  10   0
FORT SUMNER.....................  70  27  42  24 /   0  20  10   0
ROSWELL.........................  75  32  48  22 /   0  10  10   0
PICACHO.........................  70  30  45  24 /   0  10  10   0
ELK.............................  67  28  43  25 /   0  10  20   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING
FOR THE FOLLOWING ZONES...NMZ108.

WIND ADVISORY FROM NOON TODAY TO 6 PM MST THIS EVENING FOR THE
FOLLOWING ZONES...NMZ521>523-533.

&&
Hazardous weather outlook, Jan 18, 5:42 AM MST, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
542 AM MST TUE JAN 18 2011

NMZ501>540-191300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
542 AM MST TUE JAN 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LIGHT SNOWFALL ACCUMULATIONS ARE EXPECTED WEDNESDAY NIGHT AND
EARLY THURSDAY AS A POTENT COLD FRONT PUSHES THROUGH THE STATE.
GUSTY WINDS WITH THIS FRONT WILL CREATE AREAS OF BLOWING SNOW
AND REDUCED VISIBILITIES...PARTICULARLY OVER THE HIGHER TERRAIN
AND THE EASTERN PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 3:46 PM MSTWinter Weather AdvisoryABQ14 hr

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.